MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN TIB PLY OLAY M LM/RL 8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GEN TIB PLY OLAY M LM/RL 8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71243308
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, the implant has been checked at its removal from the packaging.It was a medium implant of 8 mm.It has been cemented on the patient but was not adapted to the patient.Explantation of the implant because its size was not medium compared to the trial implant but large.Use of a backup implant.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned genesis uni tibia poly onlay indicated the presence of cement in the grooves.There was surface damage on the distal side, indicating attempted use.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A dimensional evaluation indicated that onlay indicated that it was correctly sized.A review of complaint history on the listed parts revealed no prior complaints for the listed batches.A clinical analysis indicated that based on the available information and the dimensional evaluation of the returned product, a root cause of the insert ¿not adapting to the patient¿ cannot be concluded as the dimensional analysis found the product to be correct with the labeling.No clinical/medical records or x-rays were provided for this investigation.No information on the patient¿s current status has been provided.Based on this investigation, the need for corrective action is not indicated.However, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GEN TIB PLY OLAY M LM/RL 8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7875133
Report Number1020279-2018-01810
Device Sequence Number16659374
Product Code HSX
UDI-Device Identifier03596010501547
UDI-Public03596010501547
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K912735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/04/2025
Device Catalogue Number71243308
Device Lot Number15AM03521
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;